Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
52 Posts
Discussion Starter · #1 ·
Hello,last Friday something I ate/drunk triggered my IBS to go off. I was sick during the day and ever since have experienced chronic constipation and abdominal pain.I went to the doctors on Monday, I am now on 3 medications: mebverine fybrogel, buscopan, and spasmonal (the later 2 are anti-spasmodics). Yet still I have the feeling of bloatedness, feeling nauseous, pain in my abdomin and constipation.I've read the information in my medication and none of the side affects listed are meant to give constipation.I wanted to know if there were any forms of excerises/stretches or diet changes which could begin to end my discomfort?(Note: am allergic to wheat/gluten, intolerant to lactose and perhaps meat - still investigating).Thanks very much in advance,Sophie.
 

·
Registered
Joined
·
34,955 Posts
Have you tried peppermint? It can make heartburn worse, but for some people it helps with the colon pain like the prescription antispasmodics but tends not to be as constipating. You can get capsules, tea, or if you can tolerate ingredients in some of the candies you could try something like Altoids that have a strong flavor and have real peppermint oil in them.You might try ginger tea or capsules for the nausea.See if digestive enzymes (especially ones with pancreatin) help with the bloating. Usually people do the peppermint 30 minutes before meals, the enzymes at the start of a meal and ginger when the nausea hits.You might get a basic yoga DVD and see if any of the poses seem to help, or if you are up to it take a class as they can help you more with your form. Farting is pretty common in yoga classes, even for people who have normal GI tracts, but some people won't take a class if they think they will fart. For some people walking will help with constipation and also get the gas moving.
 

·
Registered
Joined
·
52 Posts
Discussion Starter · #3 ·
Hey,I actually only started drinking peppermint tea yesterday as a friend suggested it to me. Although I'm not keen on the taste am giving it a go for a few weeks at least.Thanks for mentioning the enzyme pills, I will definately search for them, I'm sure my local health store could give me some advice on which ones to take.I will also keep a look-out for yoga classes and dvds. Thanks for your advice, it's very appreciated.Sophie.
 

·
Registered
Joined
·
14,427 Posts
Actually Sophie the Buscopan does have constipation listed as a side effect. See info here:http://www.medicinenet.com/hyoscine_butylb...ral/article.htmAnd the spasmonal has nausea listed as a side effect. See info here:http://www.spasmonal.com/Spas_Main.htm#SideEffSo you may find that the constipation as well as the nausea side effects may wane off after you have been on the meds a bit of time. If you prefer, you can try using the peppermint as an antispasmodic.And keep in mind many folks find that ginger capsules do a pretty good job of quelling nausea.Hope this helps & you feel better soon.
 
1 - 5 of 5 Posts
Top